Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipodistroph and drugs
Nov 29, 2004

Dr: I'm taking Abacavir+Efavirenz+3tc for 2 years and now my lipodistroph is increasing ( my cd4 is about 650 and viral load is undetectable. May I change the drugs? What regiment is the best in case of lipodistroph? The cause could be the drugs regiment I'm using? Thank you

Response from Dr. Henry

There are no easy answers to your good questions. Gaining fat is common in the general population as well as treated HIV+ patients. Exercise, diet, and hormone evaluation can be helpful. Fat loss (lipoatrophy) is even more problematic. There is little data whether regarding switching off your current regimen to any other combination would improve the situation. Your HIV doc is the best person to evaluate the fat loss/fat gain status in your situation and then decide if any current treatment can be recommended. We need more basic understanding of fat metabolism--the subject is a hot area for research so hopefully more knowledge will lead to better therapy otions. KH



Previous
WHAT HAPPENING TO MY TOOTH???
Next
truvada, reyataz and heart meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement